MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ABGII NO7 CEMENTLESS LEFT V40; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ABGII NO7 CEMENTLESS LEFT V40; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 4845-0207
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The customer reports a broken hip implant.
 
Event or Problem Description
The customer reports a broken hip implant.
 
Additional Manufacturer Narrative
Corrected data: lot# an event regarding crack/fracture involving an abgii stem was reported.The event was confirmed by inspection of the device and clinician review.Method & results: device evaluation and results: visual inspection was performed as part of the material analysis report (mar), which indicated that the devices were examined with the aid of a stereo microscope at magnifications up to 50x.The stem was returned in the fractured condition.Biological material was observed on the coated surface of the stem.Damage consistent with explantation was also observed on the stem and fracture surfaces.Discoloration consistent with contact against high temperature or high voltage device was observed on the superior surface of the stem trunnion and the distal fracture surface.The fracture initiated on the superior surface and propagated inferiorly.The proximal portion of the stem was analyzed further using a scanning electron microscope.A material analysis was conducted.The reported concluded that the returned stem had fractured in fatigue; with the fracture propagating inferiorly and final fracture occurring in overload.Eds showed that the stem was consistent with an astm f1813 alloy which is consistent with the drawing.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Dimensional and functional analysis were not performed as the device was received in fractured condition.Clinician review: the available medical records were provided to the consulting clinician for a review which noted that, " the event was confirmed.The stem appeared fractured at the head/trunnion junction on x-ray.Root cause: the root cause of the stem failure cannot be confirmed.Medical records documenting the events prior to or leading to the stem failure may provide additional information.Obtaining the implants for examination may provide insight into the reasons for the metal failure.Note: the stem was paired with what appeared to be two adaptors for the head.This created a very long neck-head construct.I am unclear if this was an approved or vetted construct.The extension may have created undue stress at the neck leading to failure." device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there has been no other similar event for the reported lot.Conclusion: it was reported that the stem is broken.A material analysis was conducted.The reported concluded that the returned stem had fractured in fatigue; with the fracture propagating inferiorly and final fracture occurring in overload.Eds showed that the stem was consistent with an astm f1813 alloy which is consistent with the drawing.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The available medical records were provided to the consulting clinician for a review which noted that the event was confirmed.The stem appeared fractured at the head/trunnion junction on x-ray.Root cause: the root cause of the stem failure cannot be confirmed.Medical records documenting the events prior to or leading to the stem failure may provide additional information.Obtaining the implants for examination may provide insight into the reasons for the metal failure.Note: the stem was paired with what appeared to be two adaptors for the head.This created a very long neck-head construct.I am unclear if this was an approved or vetted construct.The extension may have created undue stress at the neck leading to failure.The exact root cause could not be determined as insufficient information is available.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ABGII NO7 CEMENTLESS LEFT V40
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10355358
Report Number0002249697-2020-01583
Device Sequence Number17049867
Product Code LPH
UDI-Device Identifier07613327051063
UDI-Public07613327051063
Combination Product (Y/N)N
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2009
Device Model Number4845-0207
Device Catalogue Number4845-0207
Device Lot NumberGC982487
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2020
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer11/10/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient Weight87